zbMATH — the first resource for mathematics

Hyperelliptic cryptosystems. (English) Zbl 0674.94010
Summary: In this paper we discuss a source of finite abelian groups suitable for cryptosystems based on the presumed intractability of the discrete logarithm problem for these groups. They are the jacobians of hyperelliptic curves defined over finite fields. Special attention is given to curves defined over the field of two elements. Explicit formulas and examples are given, and the problem of finding groups of almost prime order is discussed.

94A60 Cryptography
14H40 Jacobians, Prym varieties
14G15 Finite ground fields in algebraic geometry
Full Text: DOI
[1] Brillhart, J.; Lehmer, D. H.; Selfridge, J. L.; Tuckerman, B.; Wagstaff, S. S. Jr., Factorization of b^n±1, b=2, 3, 5, 6, 7, 10, 11, 12 up to High Powers (1983), Providence, RI: American Mathematical Society, Providence, RI · Zbl 0527.10001
[2] Cantor, D., Computing in the jacobian of a hyperelliptic curve, Math. Comp., 48, 95-101 (1987) · Zbl 0613.14022
[3] Diffie, W.; Hellman, M., New directions in cryptography, IEEE Trans. Inform. Theory, 22, 644-654 (1976) · Zbl 0435.94018
[4] ElGamal, T., A public key cryptosystem and a signature scheme based on discrete logarithms, IEEE Trans. Inform. Theory, 31, 469-472 (1985) · Zbl 0571.94014
[5] Fulton, W., Algebraic Curves (1969), New York: Benjamin, New York · Zbl 0181.23901
[6] Koblitz, N., Introduction to Elliptic Curves and Modular Forms (1984), New York: Springer-Verlag, New York · Zbl 0553.10019
[7] Koblitz, N., A Course in Number Theory and Cryptography (1987), New York: Springer-Verlag, New York · Zbl 0648.10001
[8] Koblitz, N., Elliptic curve cryptosystems, Math. Comp., 48, 203-209 (1987) · Zbl 0622.94015
[9] Koblitz, N., Primality of the number of points on an elliptic curve over a finite field, Pacific J. Math., 131, 157-165 (1988) · Zbl 0608.10010
[10] Lang, S., Introduction to Algebraic Geometry (1958), New York: Interscience, New York · Zbl 0095.15301
[11] Lidl, R.; Niederreiter, H., Finite Fields (1983), Reading, MA: Addison-Wesley, Reading, MA
[12] Miller, V., Use of elliptic curves in cryptography,Advances in Cryptology-Crypto ’85, 417-426 (1986), New York: Springer-Verlag, New York
[13] Odlyzko, A. M., Discrete logarithms and their cryptographic significance,Advances in Cryptography: Proceedings of Eurocrypt 84, 224-314 (1985), New York: Springer-Verlag, New York · Zbl 0594.94016
[14] Seah, E.; Williams, H. C., Some primes of the form (a^n − 1)/(a − 1), Math. Comp., 33, 1337-1342 (1979) · Zbl 0417.10004
[15] Shanks, D., Solved and Unsolved Problems in Number Theory (1985), New York: Chelsea, New York · Zbl 0116.03002
[16] Waterhouse, W. C., Abelian varieties over finite fields, Ann. Sci. École Norm. Sup., 2, 4, 521-560 (1969) · Zbl 0188.53001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.